| Model Number |
1884380HR |
| Medical Device Problem Code |
Vibration (1674)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during preparation, after mounting the blade on the microdebrider straightshot m5, testing the operation of the handpiece the hcp noticed that the terminal part of the blade, due to oscillation of the motor, vibrated consistently.Firstly they tried to reinsert the blade (but was firmly and correctly mounted), then to change the blade thinking to a defective product but also the second blade showed the same movement.After, they tried to change the handpiece to avoid that the issue was caused by a malfunctioning debrider but the problem occurred also with the second handpiece.Lastly they change the blade using another pack of the same model and everything worked properly.There was no patient involved in the event.
Additional Manufacturer Narrative
H6: fdm b17 and fdc d16 codes no longer apply.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3: analysis found that visually, the pouch was open from 2 of 4 sides when returned.There was no damage (external) noted in the construction of the returned device.Functionally, the inner assembly spun by hand with slight binding.The device was secured into a handpiece, and ran up to 7,500rpm in oscillating mode.During the blade oscillation, there was an excessive wobbling observed.For further analysis, the inner assembly was pulled out of the outer assembly, and it was noticed that the inner shaft was bent near the distal end of the inner hub.There was also striation noted in the bent area of the shaft.The device failed due to defective condition upon return and the inability to spin properly.H6: fdm b18, fdr c20 and img g04041 codes no longer apply.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.